On the topological charge of SO (2) gauged Skyrmions in 2 + 1 and 3 + 1 dimensions

Navarro-Lérida, Francisco (Dept. de Física Teórica, IPARCOS, Ciencias Físicas, Universidad Complutense de Madrid, Madrid, E-28040, Spain) ; Radu, Eugen (Center for Research and Development in Mathematics and Applications, CIDMA, Campus de Santiago, Aveiro, 3810-183, Portugal) (School of Theoretical Physics, Dublin Institute for Advanced Studies, 10 Burlington Road, Dublin 4, Ireland) ; Tchrakian, D.H. (School of Theoretical Physics, Dublin Institute for Advanced Studies, 10 Burlington Road, Dublin 4, Ireland) (Department of Computer Science, NUI Maynooth, Maynooth, Ireland)

07 March 2019

Abstract: The question of the dependence of the topological charge q of a gauged Skyrmion, on the gauge field, is studied quantitatively. Two examples, both gauged with SO(2) are studied and contrasted: i) The O(3) model in 2+1 dimensions, and ii) The O(4) model in 3+1 dimensions. In case i) , where the (usual) Chern–Simons (CS) term is present, the value of q changes sign, going through zero. This evolution is tracked by a parameter characterising the solutions in the given theory. In case ii) , in which dimensions no CS density is available, the evolution of q is not observed.


Published in: Physics letters B 791 (2019) 287-292
Published by: Elsevier
DOI: 10.1016/j.physletb.2019.02.011
License: CC-BY-3.0



Back to search

Fulltext:
Download fulltextXML Download fulltextPDF Download fulltextPDF (PDFA)